Drugs interaction

  1. 0
    I looked after a young patient who needed some extra days on the ventilator after a heart valve replacement. He has been very unwell. In the first 2 days he was sedated with Midazolam and Fentanyl. Because of chronic AF he had an Amiodorone infusion. When we had more control on his vital sighns, it was decided to stop the sedation and extubate when possible. It took atleast 12 hours before we saw any signs of wakening. He was resedated on Propofol for the night and left the waking process for the next morning. Again it took hours before he started to move his arms spontaneously. He opened his eyes, but looked right through me. Not focussing. He didn't obey commants. He didn't have any reflexes on painful stimuli. Allthough moving spontaneously but no reflexes, which I found very odd. I never came across this odd behaviour, and it frustrated me that I didn't understand this.
    Researching my Palm, I discovered in the Epocrates program, that Fentanyl and Amiodorone can have severe CNS problems.
    Did anybody came across these drugs reaction and what was the outcome?
    Thanks.
    Peter
    NZ
  2. 1,146 Visits
    Find Similar Topics
    cns
  3. 1 Comments so far...

  4. 0
    A few days later, after my days of, this patient was already discharged to the ward. He had a full recovery and felt great.
    Amiodorone and Fentanyl drug reaction rarely happen. Because of this occurrence, colleagues hesitate to give Fentanyl when a patient is on Amidorone. I don't agree with this as patients need their pain relief.
    Cheers.


Top